Intuniv And Stomach Aches

9 Replies Updated



Conversation Starter

Anna Says:


My son is 9, ADHD and this is the first time that he tries med. He has been on INTUNIV for 8 days, we have not seen any real positive change yet, he is still very impulsive and grumpy. Pretty much himself. The changes related to the med is that he is frequently urinating, he has even wet his bed twice, I'm not happy with this but I have read in several forums that some kids experience this, but my major concern is that 4 out of 8 nights trying INTUNIV he has been waking up at night because his tummy aches. Tonight it is specially bad, that I'm at 4:00 AM posting here. He was awake for about two hours feeling really miserable. Has anyone
had had similar experience? The side effects info from the drug does not mention stomach aches as one.
I would appreciate any comments out there



Showing Replies 1 - 9 of 9 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Actually, if you look at the full list of side effects, rather than just the truncated list the pharmacy provides, it does list upper abdominal pain, gas pain and indigestion, which could all be causing his misery.

Bedwetting is also a possible side effect.

However, these are not the type you should just wait for, to see if they go away.

You should contact his doctor immediately, this may not be the right medication for him to use.

https:/­/­www.medschat.com/­wiki/­Intuniv/­

Are there any questions or comments?

REPLYSHAREREPORT
Was this helpful?     0     0  
2
KESHA ADAMS Says:

MY SON HAS BEEN ON INTUNIV FOR A YEAR AND A HALF AND HAS EXPERIENCED THE SAME THING. I TOOK HIM TO THE DOCTOR AND SHE SAID TO EXPECT THIS TO HAPPEN. TO COUNTER IT SHE ADVISED THAT HE TAKE PREVACID ABOUT AN HOUR B4 HE HAS TO TAKE THE INTUNIV. I ALWAYS FIND THAT I MAKE MY SON TAKE WITH HIS DINNER---LIKE EAT1/2 HIS MEAL --TAKE INTUNIV THEN FINISH HIS MEAL. THIS WORKED A BIT BUT BY BEDTIME HE WAS BENT OVER OR BY BUS TIME THE NEXT MORNING HE WAS BENT OVER WITH PAIN. I WOULD ALSO GIVE HIM PEPTO AT NIGHT TO GET THE PAIN TO SUBSIDE. I AM STILL TRYING TO TWEEK IT. GOOD LUCK TO YOU!

REPLYSHAREREPORT
Was this helpful?     0     0  
3
Jen B Says:

My son has been on this med for two days and fell asleep twice in school the first day then the second he fell asleep four times in class and by 6pm he had terrible stomach pain. He would'nt stop crying and holding his stomach.I felt terrible knowing i gave him this med.i would of called his Dr. but that afternoon when his teacher called home to tell me he was so sleepy.I called and changed his med back to Focalon XR.Never will touch that med again and will advise all parents to STAY away.

REPLYSHAREREPORT
Was this helpful?     0     0  
4
Tasha Says:

My son 8 yrs old has been on Intunive for about 4 months. During the summer he didn't complain much about stomach aches. However he did have a few complaints. Since school started he has been in severe pain. Usually starts in the early morning and gradually wears down throughout the day. He has severe pain diarrhea and has even thrown up just a little. I feel awful when I have to take him to school feeling like this but I don't know if it could be anxiety which he also suffers from. I wish you and your son well and hopefully we can find a solution to the side effects ourchildren are experiencing.

REPLYSHAREREPORT
Was this helpful?     0     0  
5
Motherpeek Says:

As far as the sleepiness is concerned, our doctor told us to expect this but that it would go away as his body got accostomed to the meds. We found tht after a couple of weeks, the sleepiness went away. But he does complain of stomach aches. It is not severe but I will try the suggestions here to give the meds with food.

REPLYSHAREREPORT
Was this helpful?     0     0  
6
Christine Says:

My five year old is totally miserable taking this med. It makes him more irritable than normal. He has frequent meltdowns. He now complains with his feet burning .....screaming and crying. I despise this medicine. The only good thing about Intuniv as compared to the stimulant Adderol is he eats. Not good enough. There must be something better than this. This is the second month of this medicine.

REPLYSHAREREPORT
Was this helpful?     0     0  
7
Mickey Says:
via mobile

My son has the same side affects he has terrible stomach pains which, gradually slows down during the course of the day. As well, at times he has bad diarrhea which, I'm not sure at times if he's faking because he has very bad anxiety as well. Or if he's really
In pain due to the intiniv drug. As well I'm not sure if there's a connection but he developed a terrible stuttering problem and his speech has diminished any advice? Perhaps a better drug

REPLYSHAREREPORT
Was this helpful?     0     0  
8
Nancy Says:
via mobile

My experience exactly my son has anxiety too and had the same thoughts cross my mind but after reading simular posts I think it's the drug.
My son stuttered a bit before but is speech is lagging or slurred which is a change.

REPLYSHAREREPORT
Was this helpful?     0     0  
9
David Says:
via mobile

Im 31 with non hyper ADD and have been on intuniv for 1 week. Im having almost unbearable stomach pains with indigestion for 4 days. I dont know how anyone could endure this for an extended period, there are other meds, and I'll be calling my doctor in the morning.

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

Intuniv and headaches
My son just started taking intuitive last Friday and it is now Tuesday. Yesterday and today he has had a bad headache lo... 2 replies
slight stomach aches after drinking
After Eating I take my pgm cherifer but after any mi. Maybe 10 or 15 min. I experience Slight stomach aches. What is hap...
Intuniv and ADD
PLEASE, PLEASE, someone help! I have a 10 yr old daughter who has been diagnosed with ADD and they want to put her on th... 2 replies
Intuniv and wetting
Hi, my son is 11, has ADHD, autism, Tourette,SPD, GDD and a learning disability. He's been on Ritalin for three year... 1 reply
Intuniv and gas
Hi there, so my 9 year old has ADHD and we just recently switched from Focalin 10 mg twice daily to Intuniv. The Focalin... 1 reply
stomach and diarrhea
what can i take if i have loose stool and am throwing up i beleibe its a virus but what can i take. ## I'm sorry I d... 1 reply
Intuniv And Nardil
i take nardil an MAO can i take INTUNIV ## Has your doctor instructed you to use both? Intuniv contains the active ingre... 1 reply
Intuniv ER and sleepy
Hello there, My son has been on Intuniv ER 1mg for four days. The Dr says give it time, but how much time he didnt say. ... 86 replies
stomach expand
I've been taking Lodine for 9 years now for arthritis. I would like to know does the medicine make your stomach expa... 1 reply
gas and stomach pain treatment for child
My 3+ son had a stomach pain and gas with a little black poo. Can I give him zinconia?...


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 11 October 2017.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA